Alert archive / Kentucky / Flash Flood Warnings in 1998
Flash Flood Warning 82, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jun 29, 1998, 11:27 AM EDT for Menifee County, Kentucky. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1998, 11:27 AM EDT (15:27 UTC)
- Expired
- Jun 29, 1998, 1:30 PM EDT
- In force
- 2 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Menifee County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 749 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJKL 291527 FFWJKL KYC165-291730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1127 AM EDT MON JUN 29 1998 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... MENIFEE COUNTY IN EAST CENTRAL KENTUCKY. * UNTIL 130 PM EDT. * AT 1120 AM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 30 MILES WEST OF MOREHEAD... MOVING SOUTHEAST AT 25 MPH. * HEAVY RAIN EARLIER THIS MORNING PRODUCED OVER ONE INCH OF RAIN ACROSS MENIFEE COUNTY. AN ADDITIONAL ONE INCH OF RAIN CAN BE EXPECTED BETWEEN 1130 AM AND 1230 PM EDT. THIS ADDITIONAL HEAVY RAIN WILL CAUSE CREEKS TO OVERFLOW THEIR BANKS. DON'T DRIVE ACROSS FLOODED ROADS! MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. .END/SBH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 2:30 AM EDT, 8 hours 57 minutes earlier.
Area forecast discussion, Jun 29, 2:30 AM EDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 230 AM EDT MON JUN 29 1998 RADAR LOOPS SHOW THAT -SHRA WILL COME ACROSS NORTHERN HALF OF CWA IN THE NEXT FEW HOURS. ALTHOUGH THE WORST OF THE ACTIVITY APPEARS TO BE OVER WV AND SE OH...CAN/T RULE OUT A RUMBLE OR TWO OF THUNDER EARLY THIS MORNING. PATTERN IS EXPECTED TO UNDERGO A CHANGE DURING THE NEXT 48HRS. WE SHIFT FROM A ZONAL FLOW TO A RIDGE IN THE WEST AND A TROUGH IN THE EAST BY 00Z WED. OUR STATIONARY FRONT TO OUR NORTH WILL COME ACROSS US BY 00Z TUESDAY AND WE SHOULD ADD POPS TO FCST TO ACCOUNT FOR THIS. BY TUESDAY AFTERNOON...WHAT REMAINS OF THE COLD FRONT WILL BE CLOSE ENOUGH TO WARRANT POPS AS WELL. THE PARENT LOW WILL BE MOVING INTO MAINE AT THAT POINT AND WOULD EXPECT TO SEE OUR TYPICAL FRONTAL "JUMP" INTO THE CENTRAL CAROLINAS TUESDAY EVENING AND INTO WEDNESDAY MORNING. TUESDAY AFTERNOON GOING INTO TUESDAY EVENING COULD PROVE INTERESTING AROUND HERE AS FCST LI/S DROP TO -6 TO -8C AND CAPES APPROACH 2500 J/KG. BEST UVV AT 00Z WED IS PROGGED TO BE OVER WV ACCORDING TO LATEST ETA DATA. CAN/T RULE OUT HEAVY RAIN WITH DEWPOINTS IN THE LOWER 70S AND THETA-E VALUES AT OR ABOVE 350K. HAVE ADJUSTED TEMPS IN FCST CLOSER TO PERSISTENCE AS NO GREAT CHANGE IN THE AIRMASS IS EXPECTED UNTIL NW FLOW IS ESTABLISHED IN HERE LATE IN THE FCST PERIOD. THE FOLLOWING GUIDANCE IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS CAN BE FOUND IN THE SDFZFPKY dPRODUCT. JKL 88/71/89 346 LOZ 90/72/88 346 INGRAM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 9:09 AM EDT | Flash Flood Warning | JKL | Johnson | 3 hr |
| Jun 29, 9:28 AM EDT | Flash Flood Warning | JKL | Morgan | 3 hr |
| Jun 29, 9:28 AM EDT | Flash Flood Warning | JKL | Morgan | 3 hr |
| Jun 29, 10:31 AM EDT | Flash Flood Warning | JKL | Breathitt, Wolfe | 3 hr |
| Jun 29, 12:03 PM EDT | Flash Flood Warning | JKL | Bath, Montgomery | 117 min |
| Jun 29, 1:20 PM EDT | Flash Flood Warning | JKL | Bath, Menifee, Montgomery | 6 hr |
| Jun 29, 1:20 PM EDT | Flash Flood Warning | JKL | Johnson, Magoffin, Morgan, Wolfe | 6 hr |
| Jun 29, 1:20 PM EDT | Flash Flood Warning | JKL | Powell | 6 hr |
| Jun 29, 1:20 PM EDT | Flash Flood Warning | JKL | Elliott | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.